zbMATH — the first resource for mathematics

On the singular generalized Fisher-like equation with derivative depending nonlinearity. (English) Zbl 1183.34039
The existence and multiplicity of positive solutions for the second-order nonlinear boundary value problem
\[ -y'' + cy' + \lambda y= m(x) f(x,y(x),y'(x)), \quad x\in (0,+\infty), \]
\[ y(0)=y_0, \;y(+\infty)=0 \] is investigated, where \(c,\lambda\) are positive parameters, \(m\) and \(f\) are continuous functions. The term \(m\) may exhibit a singularity at the origin, while \(f\) is assumed to have a polynomial growth. Some examples and numerical computations are also presented. In order to obtain a priori estimates of the solutions, which can be non-monotone, recent fixed-point theorems on cones of Banach spaces are used.

34B40 Boundary value problems on infinite intervals for ordinary differential equations
34B16 Singular nonlinear boundary value problems for ordinary differential equations
47N20 Applications of operator theory to differential and integral equations
Full Text: DOI
[1] Agarwal, R.A.; Meehan, M.; O’Regan, D., Fixed point theory and applications, Cambridge tracts in mathematics, vol. 141, (2001), Cambridge University Press
[2] Agarwal, R.A.; O’Regan, D., Infinite interval problems for differential, difference and integral equations, (2001), Kluwer Dordrecht
[3] Avery, R.; Anderson, D.R., Fixed point theorem of cone expansion and compression of functional type, J. differ. equat. appl., 8, 11, 1073-1083, (2002) · Zbl 1013.47019
[4] Avery, R.I.; Anderson, D.R.; Krueger, R.J., An extension of the fixed point theorem of cone expansion and compression of functional type, Commun. appl. nonlinear anal., 13, 1, 15-26, (2006) · Zbl 1109.47046
[5] Bielecki, A., Une remarque sur la méthode de Banach-cacciopoli-Tikhonov dans la théorie des équations différentielles ordinaires, Bull. acad. polon. sci., 4, 261-264, (1956) · Zbl 0070.08103
[6] Deimling, K., Nonlinear functional analysis, (1985), Springer-Verlag Berlin, Heidelberg · Zbl 0559.47040
[7] S. Djebali, O. Kavian, T. Moussaoui, Qualitative properties and existence of solutions for a generalized Fisher-like equation, Int. J. Pure Appl. Math. Sci., in press. · Zbl 1301.34020
[8] Djebali, S.; Mebarki, K., Existence results for a class of BVPs on the positive half-line, Commun. appl. nonlinear anal., 14, 2, 13-31, (2007) · Zbl 1129.34017
[9] Djebali, S.; Mebarki, K., Multiple positive solutions for singular BVPs on the positive half-line, Comput. math. appl., 55, 2940-2952, (2008) · Zbl 1142.34316
[10] Djebali, S.; Moussaoui, T., A class of second order BVPs on infinite intervals, Electr. J. qual. theo. differ. equat., 4, 1-19, (2006) · Zbl 1134.34018
[11] Hao, Z.C.; Liang, J.; Xiao, T.J., Positive solutions of operator equations on half-line, J. math. anal. appl., 314, 423-435, (2006) · Zbl 1086.47035
[12] Guo, D.; Lakshmikantham, V., Nonlinear problems in abstract cones, (1988), Academic Press San Diego · Zbl 0661.47045
[13] Krasnozels’kı˘i, M.A., Positive solutions of operator equations, (1964), Noordhoff Groningen, The Netherlands
[14] Krasnozels’kı˘i, M.A., Topological methods in the theory of nonlinear integral equations, (1964), Pergamon Elmsford, New York
[15] Leggett, R.W.; Williams, L.R., Multiple positive fixed points of nonlinear operators on ordered Banach spaces, Indiana univ. math. J., 28, 673-688, (1979) · Zbl 0421.47033
[16] Murray, J.D., Mathematical biology, Biomathematics texts, vol. 19, (1989), Springer-Verlag · Zbl 0682.92001
[17] Przeradzki, B., Travelling waves for reaction – diffusion equations with time depending nonlinearities, J. math. anal. appl., 281, 164-170, (2003) · Zbl 1032.35089
[18] Zeidler, E., Nonlinear functional analysis and its applications, vol. I: fixed point theorems, (1986), Springer-Verlag New York
[19] Zima, M., On a certain boundary value problem, Ann. soc. math. polon. ser. I: comment. math., XXIX, 331-340, (1990) · Zbl 0724.34029
[20] Zima, M., On positive solutions of boundary value problems on the half-line, J. math. anal. appl., 259, 127-136, (2001) · Zbl 1003.34024
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.